Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 117, NWS Topeka, KS

September 7, 2012Coffey County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Sep 7, 2012, 1:50 PM CDT for Coffey County, Kansas. It was in force for 29 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 1:50 PM CDT (18:50 UTC)
Expired
Sep 7, 2012, 2:19 PM CDT
In force
29 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Coffey County, KS

The radar

The Topeka radar (KTWX), 93 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 1:55 PM CDTTSTM WND DMGBurlington, KS6 INCH DIAMETER TREE LIMBS DOWN IN TOWN
Sep 7, 1:59 PM CDTTSTM WND DMGBurlington, KSNUMEROUS SMALL TREE LIMBS DOWNED...PEA SIZED HAIL...PUBLIC REPORT FROM WIBW
Sep 7, 2:00 PM CDTTSTM WND GST 601 Nw Burlington, KSLAWN FURNITURE BLOWN OFF DECK. SMALL TREE LIMBS SNAPPED.
Sep 7, 2:04 PM CDTTSTM WND DMG7 Ne Burlington, KSDELAYED REPORT...CO-OP OBSERVER REPORTED 3 INCH TREE LIMB DOWNED BY SEVERE WIND
Sep 7, 2:04 PM CDTHAIL 1Burlington, KSALSO REPORTED ESTIMATED 50 MPH WINDS.
Sep 7, 2:10 PM CDTTSTM WND DMGLe Roy, KSPOWER LINES DOWN AND BUILDING DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WUUS53 KTOP 071850
SVRTOP
KSC031-071930-
/O.NEW.KTOP.SV.W.0117.120907T1850Z-120907T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
150 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEY COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 230 PM CDT

* AT 149 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM LEBO TO HARTFORD TO 6 MILES NORTHWEST OF
  GRIDLEY...AND MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...GRIDLEY...JOHN REDMOND RESERVOIR...BETO JUNCTION...NEW
  STRAWN...WAVERLY...LE ROY AND COFFEY COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9597 3826 9596 3826 9595 3843 9595
      3843 9551 3833 9551 3832 9551 3831 9551
      3830 9551 3830 9552 3804 9553 3804 9596
TIME...MOT...LOC 1851Z 273DEG 47KT 3843 9585 3829 9586
          3815 9592

HAIL...<.75IN
WIND...60 MPH

$$

BLAIR
4 follow-up statements
029 
WWUS53 KTOP 071859
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
159 PM CDT FRI SEP 7 2012

KSC031-071930-
/O.CON.KTOP.SV.W.0117.000000T0000Z-120907T1930Z/
COFFEY KS-
159 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COFFEY COUNTY
UNTIL 230 PM CDT...

AT 154 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LEBO TO JOHN REDMOND RESERVOIR TO GRIDLEY...AND
MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...NEW STRAWN...WAVERLY AND LE ROY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 148 AND 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9595 3825 9592 3843 9588 3843 9551
      3830 9551 3830 9552 3804 9553 3804 9596
TIME...MOT...LOC 1859Z 273DEG 47KT 3840 9572 3826 9573
          3812 9579

HAIL...<.75IN
WIND...60 MPH

$$

BLAIR
242 
WWUS53 KTOP 071904
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
204 PM CDT FRI SEP 7 2012

KSC031-071930-
/O.CON.KTOP.SV.W.0117.000000T0000Z-120907T1930Z/
COFFEY KS-
204 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COFFEY COUNTY
UNTIL 230 PM CDT...

AT 159 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BETO JUNCTION TO NEW STRAWN TO GRIDLEY...AND
MOVING EAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.  ONE MILE NORTHWEST OF 
BURLINGTON...A SPOTTER REPORTED 60 MPH WINDS.  QUARTER SIZE HAIL WAS 
ALSO REPORTED IN BURLINGTON.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
WAVERLY AND LE ROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3825 9582 3843 9577 3843 9551 3830 9551
      3830 9552 3804 9553 3804 9596
TIME...MOT...LOC 1904Z 273DEG 47KT 3837 9564 3823 9565
          3809 9571

HAIL...1.00IN
WIND...60 MPH

$$

BLAIR
975 
WWUS53 KTOP 071914
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
214 PM CDT FRI SEP 7 2012

KSC031-071930-
/O.CON.KTOP.SV.W.0117.000000T0000Z-120907T1930Z/
COFFEY KS-
214 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN COFFEY
COUNTY UNTIL 230 PM CDT...

AT 208 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WAVERLY TO 5 MILES WEST OF WESTPHALIA TO LE
ROY...AND MOVING EAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. SEVERAL REPORTS OF 60 MPH WINDS 
WERE RECEIVED FROM CENTRAL AND WESTERN COFFEY COUNTY.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
  LE ROY AND MAINLY RURAL AREAS OF SOUTHEASTERN COFFEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3821 9566 3843 9561 3843 9551 3830 9551
      3830 9552 3804 9553 3804 9572
TIME...MOT...LOC 1913Z 273DEG 47KT 3834 9549 3820 9550
          3806 9557

HAIL...1.00IN
WIND...60 MPH

$$

BLAIR
653 
WWUS53 KTOP 071919
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
219 PM CDT FRI SEP 7 2012

KSC031-071930-
/O.CAN.KTOP.SV.W.0117.000000T0000Z-120907T1930Z/
COFFEY KS-
219 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3821 9566 3843 9561 3843 9551 3830 9551
      3830 9552 3804 9553 3804 9572
TIME...MOT...LOC 1920Z 273DEG 47KT 3831 9537 3817 9539
          3803 9546

$$

BLAIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:47 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 7, 12:47 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1247 PM CDT FRI SEP 7 2012

...UPDATE TO AVIATION...

.SHORT-TERM UPDATE...

PERFORMED AN UPDATE TO PRECIP CHANCES...TEMPERATURES AND WINDS TO
REFLECT THE OBSERVED TRENDS. SURFACE COLD FRONT APPEARS TO BE
TRACKING SLIGHTLY FASTER THAN PREVIOUSLY EXPECTED CURRENTLY SOUTH
OF A LINE FROM OLATHE...TO GARNETT TO EUREKA. HIGHS WERE INCREASED
A FEW DEGREES BASED ON THE MIXING ALREADY OCCURRING UNDERNEATH THE
MOSTLY CLEAR SKIES AND THE SHALLOW NATURE OF THE COLD AIR
ADVECTION BEHIND THE BOUNDARY. LIGHT RAIN IS LAGGING BEHIND THE SFC
FRONT...PRIMARILY ALONG THE 850 MB FRONT WHERE THE STRONGER
MOISTURE CONVERGENCE AND FRONTOGENETICAL FORCING IS OCCURRING. DO
EXPECT THIS ACTIVITY TO INCREASE FROM THE WEST AND NORTH PRIMARILY
AFTER 18Z INTO THE EARLY EVENING HOURS AS THE SYSTEM SAGS SOUTH
AND EAST. ELEVATED INSTABILITY ACROSS THE CWA MAY STILL ALLOW FOR
THUNDERSTORMS THRU THE PERIOD.

BOWEN

&&

.DISCUSSION...

MAIN FOCUS FOR THE SHORT TERM IS ON THE WIDESPREAD PRECIPITATION
CHANCES TODAY AND THE USHERING IN OF COOLER CONDITIONS.

EARLY THIS MORNING...THE SURFACE LOW WAS SITUATED OVER SOUTHEAST
NEBRASKA WITH THE ASSOCIATED COLD FRONT EXTENDING INTO FAR SOUTH
CENTRAL NEBRASKA AND NORTHWEST KANSAS. THIS BOUNDARY WILL CONTINUE
TO TRACK SOUTHWARD INTO THE AREA...BEING SITUATED ROUGHLY IN THE
MIDDLE OF THE CWA FROM NORTHEAST TO CENTRAL KANSAS BY AROUND
12Z...BEFORE EXITING SOUTHEAST OF THE FORECAST AREA BY EARLY
AFTERNOON. ALTHOUGH NO PRECIPITATION WAS DEVELOPING ALONG THIS BOUNDARY
EARLY THIS MORNING...AS THE FRONT DIPS SOUTHWARD INTO NORTHEASTERN
AND CENTRAL KANSAS THROUGH THE MORNING HOURS THERE WILL BE AN
INCREASE IN THE AMOUNT OF MOISTURE CONVERGENCE AND AVAILABLE LIFT
THAT WILL HELP TO PRODUCE SCATTERED TO WIDESPREAD SHOWERS AND
THUNDERSTORMS BY MID TO LATE MORNING ALONG AND BEHIND THE FRONT.
THIS ACTIVITY IS EXPECTED TO CONTINUE INTO THE AFTERNOON
HOURS...DIMINISHING ACROSS NORTH CENTRAL KANSAS BY EARLY TO MID
AFTERNOON AND MOVING SOUTH OF EAST CENTRAL KANSAS LATE AFTERNOON OR
EARLY EVENING. WITH VERY LIMITED INSTABILITY TODAY...EXPECT MUCH OF
THE ACTIVITY TO REMAIN IN THE FORM OF SHOWERS WITH ISOLATED
THUNDERSTORMS POSSIBLE. MODEL SOUNDINGS FOR THE REGION SHOW A VERY
MOIST ADIABATIC PROFILE...SO THIS SYSTEM SHOULD BE AN EFFICIENT
RAIN-MAKER. QPF AMOUNTS ACROSS THE FORECAST AREA MAY RANGE FROM A
FEW TENTHS OF AN INCH ACROSS NORTH CENTRAL KANSAS TO AROUND HALF AN INCH
TO THREE-QUARTERS OF AN INCH OVER CENTRAL TO EAST CENTRAL KANSAS.

IN ADDITION TO BRINGING SOME MUCH-NEEDED PRECIPITATION TO THE
REGION...THIS SYSTEM WILL ALSO BRING A COOL-DOWN WITH TEMPERATURES
DROPPING BELOW SEASONAL NORMALS. BREEZY NORTHERLY WINDS ARE EXPECTED
BEHIND THE FRONTAL PASSAGE...WITH CAA RESULTING IN AFTERNOON HIGHS
TODAY ONLY REACHING INTO THE MIDDLE TO UPPER 70S. SIMILAR
TEMPERATURES ARE EXPECTED ONCE AGAIN ON SATURDAY AS AN AREA OF HIGH
PRESSURE BUILDS IN ACROSS THE NORTHERN AND CENTRAL PLAINS BEHIND
TODAY'S SYSTEM...KEEPING A NORTHERLY FLOW IN PLACE THROUGH THE FIRST
HALF OF THE WEEKEND. OVER THE WEEKEND...AN UPPER LEVEL RIDGE WILL
BUILD IN OVER THE ROCKY MOUNTAINS AND SHIFT EASTWARD INTO THE
CENTRAL CONUS BY SUNDAY. THE EXPANSIVE AREA OF HIGH PRESSURE UNDER
THIS RIDGE WILL KEEP CONDITIONS DRY ACROSS THE CENTRAL U.S. THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK. AS THE SURFACE HIGH SHIFTS A
BIT EASTWARD ON SUNDAY...WINDS WILL START SHIFTING TO THE EAST AND
SOUTHEAST AND RESULT IN TEMPERATURES SLOWLY REBOUNDING BACK INTO THE
80S.

BY THE BEGINNING OF NEXT WEEK...ANOTHER UPPER LEVEL TROUGH WILL
ENTER INTO THE PACIFIC NORTHWEST...TRACKING EASTWARD ACROSS THE
NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS BY THE MIDDLE OF NEXT
WEEK. WITH THIS APPROACHING SYSTEM...MODELS ARE SHOWING THE TROUGH
PUSHING A LOW PRESSURE SYSTEM SOUTHWARD TOWARD THE REGION AND MAY
BRING PRECIPITATION TO AREAS OF NEBRASKA AND NORTHERN KANSAS DURING
THE TUESDAY NIGHT THROUGH THURSDAY TIMEFRAME. HAVE NOTHING MORE THAN
LOW CHANCE POPS IN THE FORECAST AT THIS TIME DUE TO UNCERTAINTY IN
THE TIMING AND LOCATION OF ANY POTENTIAL PRECIPITATION. THIS CHANCE
FOR PRECIPITATION AND INCREASED CLOUD COVER WILL HELP TO COOL
TEMPERATURES SLIGHTLY...WITH HIGHS GENERALLY IN THE UPPER 70S TO
LOW/MID 80S FOR THE MIDDLE OF NEXT WEEK.

ACH

&&

.AVIATION...

A CLUSTER OF -TSRA WILL IMPACT TERMINALS AFTER 18Z AT KMHK AND 19Z
AT KTOP/KFOE. MAIN CONCERN IS FREQUENT LIGHTNING...GUSTY SFC
WINDS AND A TEMPORARY REDUCTION TO MVFR WITHIN A HEAVIER RAIN
BAND. BEHIND THE COLD FRONT GUSTY NORTH WINDS AT 15 TO 20 KTS
SUSTAINED WITH PREVAILING GUSTS BLO 30 KTS THROUGH THE AFTERNOON.
CONVECTION SHOULD CLEAR OUT BY 00Z WITH WINDS AND CLOUDS
GRADUALLY DIMINISHING THRU THE END OF FORECAST PERIOD.

BOWEN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 7, 5:02 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
502 AM CDT FRI SEP 7 2012

KSZ008>012-020>024-026-034>040-054>056-058-059-081015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
502 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...HOWEVER NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM CHANCES RETURN TO NORTH CENTRAL KANSAS TUESDAY
NIGHT...AND TO MUCH OF THE REST OF THE OUTLOOK AREA WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

ACH

In the hours before

Special weather statement, Sep 7, 1:20 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
120 PM CDT FRI SEP 7 2012

KSZ037-054-071900-
LYON-MORRIS-
120 PM CDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS AND NORTHERN
LYON COUNTIES...

THROUGH 200 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 40 MPH ACROSS
PORTIONS OF SOUTHEASTERN MORRIS AND NORTHERN LYON COUNTIES. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE AMERICUS...BUSHONG...EMPORIA
AIRPORT...EMPORIA...ALLEN...ADMIRE...NEOSHO RAPIDS AND READING.

MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 121 AND 153
COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE
MARKERS 128 AND 143 COULD ALSO BE AFFECTED.

STORM SPOTTERS REPORTED WINDS UP TO 50 MPH IN SOUTHEASTERN MORRIS
COUNTY.

&&

LAT...LON 3834 9636 3852 9636 3852 9649 3868 9648
      3873 9595 3833 9595
TIME...MOT...LOC 1820Z 265DEG 35KT 3857 9638
Local storm report, Sep 7, 1:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
144 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND GST     EMPORIA AIRPORT         38.34N 96.20W
09/07/2012  M63 MPH          LYON               KS   ASOS

&&

KS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 1:20 PM CDTSpecial Weather StatementTOPLyon40 min
Sep 7, 1:34 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage41 min
Sep 7, 2:08 PM CDTSevere Thunderstorm WarningTOPAnderson37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.